Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 62, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 9, 2003, 7:04 PM CDT for Hansford County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2003, 7:04 PM CDT (00:04 UTC)
- Expired
- Jun 9, 2003, 8:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hansford County, TX
The radar
The Amarillo radar (KAMA), 123 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 2994 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 100004 SVRAMA TXC195-100100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 704 PM CDT MON JUN 9 2003 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANSFORD COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 800 PM CDT * AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTH OF SPEARMAN...MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... SPEARMAN AND GRUVER LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3645 10157 3609 10159 3609 10112 3646 10110 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:53 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 9, 2:53 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 253 PM CDT MON JUN 9 2003 ILL DEFINED DRYLINE LOCATED ACROSS THE WRN THIRD OF THE PANHANDLES THIS AFTN. TSTMS DEVELOPING W OF TCC AND MOVING EAST. LOW CLDS THIS AM WERE SLOW TO ERODE AND THEREFORE TEMPS STRUGGLING TO REACH CONVERCTIVE TEMPS IN THE LOW 90S. THE FOCUS FOR POSSIBLE ISOLD SVR WX THIS EVENING REMAINS THE DRYLINE...BUT ITS LOOKING MORE LIKELY THAT THE CAP MAY HOLD. TSTMS ACROSS ERN NM WILL LIKELY AFFECT A FEW LOCATIONS ACROSS THE SW PANHANDLE THIS EVENING...BUT BELIEVE STORMS MAY DISSIPATE AFTER SUNSET. WEAK CDFNT TO MOVE INTO THE OK PANHANDLE WED...WITH DRYLINE LIKELY BECOMING MORE DEFINED AND EXPECTED TO MOVE INTO THE CNTL PANHANLDES. BEST CHANCE FOR STORMS LATE TUE WILL ONCE AGAIN BE ACROSS THE ERN ZONES. STORMS WHICH DO DEVELOP WILL LIKELY BECOME SEVERE. RETREATING DRYLINE TUE NIGHT AND UPR IMPULSE MOVING ACROSS COULD RESULT IN SLGHTLY BETTER CHCS FOR PCPN TUE NIGHT. CDFNT RETREATS N ON WED...WITH SIMILAR PATTERN OF DRYLINE BISECTING THE PANHANDLES. AGAIN ERN ZONES WITH BEST SHOT OF TSTMS. NEXT CDFNT TO AFFECT THE PANHANDLES THU THRU SUN...AND IT APPEARS IT MAY BECOME QUASI-STATIONARY ACROSS THE AREA. THIS COINCIDES WITH A PATTERN CHANGE AS A MID LVL RIDGE SETS UP ACROSS THE 4 CORNERS AREA WITH AN UPR LOW ACROSS KS AN MO. BOTTOM LINE...N/NW FLOW ALOFT...AMPLE LOW LEVEL MOISTURE...AND STATIONARY FRONT EQUAL UNSETTELED WX PATTERN. WILL INSERT SLGHT POPS FOR THE REMAINDER OF THE EXTENDED AS PINPOINTING BEST CHANCES FOR RAIN UNCERTAIN AT THIS TIME. FCSTID = 09 AMARILLO 62 91 61 91 / 20 20 10 10 BEAVER 63 87 60 88 / 20 20 30 20 BOISE CITY 59 87 56 87 / 10 20 20 10 BORGER 62 90 60 91 / 20 20 20 10 BOYS RANCH 59 90 61 91 / 20 20 10 10 CANYON 61 91 62 91 / 20 20 10 10 CLARENDON 67 91 62 92 / 20 20 20 10 DALHART 59 89 58 90 / 10 20 20 10 GUYMON 61 87 60 89 / 20 20 20 10 HEREFORD 60 91 62 92 / 20 20 10 10 LIPSCOMB 68 89 60 88 / 20 30 30 20 PAMPA 66 90 61 90 / 20 30 20 10 SHAMROCK 70 91 62 91 / 20 30 20 20 WELLINGTON 69 92 63 92 / 20 30 20 20 .AMA... TX...NONE. OK...NONE.
Hazardous weather outlook, Jun 9, 1:00 PM CDT, 6 hours 4 minutes before
OKZ001>003-TXZ001>020-101100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON JUN 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. HOWEVER...A TORNADO OR TWO IS POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES TUESDAY AFTERNOON AND TUESDAY NIGHT. ONCE AGAIN...THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS ALONG WITH A FEW TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT AND AGAIN ON TUESDAY AFTERNOON AND TUESDAY NIGHT. GOEHRING
In the hours before
Local storm report, Jun 9, 6:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
654 PM CDT MON JUN 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM BUFFALO LAKE TX 0.75 INCH HAIL
06/09/03 RANDALL REPORTED BY SKYWARN
SPOTTER.
0630 PM BUNAVISTA TX 1.00 INCH HAIL
06/09/03 HUTCHINSON REPORTED BY HUTCHINSON
COUNTY EM.
0641 PM BORGER TX 1.00 INCH HAIL
06/09/03 HUTCHINSON REPORTED BY PD.The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:24 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.